Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 104, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 7, 2015, 4:29 PM CDT for Walton County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2015, 4:29 PM CDT (21:29 UTC)
- Expired
- Jun 7, 2015, 5:03 PM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 13 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562 WUUS52 KTAE 072129 SVRTAE FLC131-072215- /O.NEW.KTAE.SV.W.0104.150607T2129Z-150607T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 429 PM CDT SUN JUN 7 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 515 PM CDT * AT 427 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF DE FUNIAK SPRINGS...AND MOVING WEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... FREEPORT...ROCK HILL...RED BAY...EUCHEEANNA... NEW HOME AND PORTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU HEAR THE SOUND OF THUNDER TO TAKE COVER. && LAT...LON 3064 8593 3047 8596 3051 8624 3068 8622 TIME...MOT...LOC 2127Z 099DEG 12KT 3057 8604 $$ 38-GODSEY
2 follow-up statements
531 WWUS52 KTAE 072142 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 PM CDT SUN JUN 7 2015 FLC131-072215- /O.CON.KTAE.SV.W.0104.000000T0000Z-150607T2215Z/ WALTON FL- 442 PM CDT SUN JUN 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL WALTON COUNTY... AT 441 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF EGLIN AIR FORCE BASE...OR 10 MILES SOUTH OF DE FUNIAK SPRINGS...MOVING WEST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... FREEPORT...ROCK HILL...EUCHEEANNA...NEW HOME AND PORTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3065 8600 3048 8604 3051 8624 3068 8622 TIME...MOT...LOC 2141Z 098DEG 13KT 3058 8613 $$ 38-GODSEY
206
WWUS52 KTAE 072203
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 PM CDT SUN JUN 7 2015
FLC131-072212-
/O.CAN.KTAE.SV.W.0104.000000T0000Z-150607T2215Z/
WALTON FL-
503 PM CDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WALTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM THROUGH 530 PM CDT.
LAT...LON 3065 8600 3048 8604 3051 8624 3068 8622
TIME...MOT...LOC 2201Z 099DEG 12KT 3059 8621
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:26 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 7, 2:26 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 326 PM EDT SUN JUN 7 2015 .NEAR TERM [THROUGH TONIGHT]... WITH WEAK UPPER LEVEL FLOW AND A SURFACE HIGH OFF THE EAST COAST, TONIGHT WILL BE MOSTLY QUIET. MODELS ARE SHOWING AN INCREASE IN MOISTURE OVER APALACHEE BAY AND THE BIG BEND OVERNIGHT. LOCAL HI- RES MODELS ARE ALSO SHOWING THIS, SO WENT WITH 20 TO 30 PERCENT POPS FOR THIS AREA. LOWS TONIGHT WILL RANGE FROM 68 TO 71 INLAND. .SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]... AN UPPER LEVEL +PV ANOMALY WILL SWING ACROSS THE GREAT LAKES EARLY THIS WEEK, PUSHING A WEAK COLD FRONT ACROSS THE EASTERN CONUS THAT WILL REACH OUR NORTHERN ZONES MONDAY NIGHT-TUESDAY. MONDAY, AHEAD OF THE FRONT, SEA-BREEZE WILL BE THE MAIN FORCING FOR THUNDERSTORMS, WITH THE HIGHEST COVERAGE IN THE FLORIDA PANHANDLE AND SOUTHERN ALABAMA. WITH THE APPROACHING FRONT MONDAY NIGHT, HIGHEST COVERAGE OF THUNDERSTORMS WILL BE FOCUSED IN OUR NORTHERN ZONES WHICH WILL BE CLOSER TO THE FRONT ITSELF. TUESDAY, LOW LEVEL FLOW FROM THE SOUTH WILL INTERACTIONS BETWEEN THE SEA-BREEZE FRONT AND THE WEAK COLD FRONT, MAKING FOR A HIGHER COVERAGE OF THUNDERSTORMS ACROSS THE AREA THAT MAY LAST INTO THE EVENING HOURS OF TUESDAY NIGHT. MODEL INSTABILITY TUESDAY AFTERNOON IS AROUND 1000-1500 J/KG IN OUR AREA, SO STORMS WILL HAVE A CHANCE TO BE A LITTLE STRONGER THAT DAY WITH DOWNBURSTS OF DAMAGING WINDS BEING THE MAIN THREAT. HIGHS WILL BE IN THE UPPER 80S TO LOW 90S AND LOWS WILL BE IN THE LOW 70S. .LONG TERM [WEDNESDAY THROUGH SUNDAY]... A WEAK UPPER LEVEL TROUGH, AN EXTENSION OF THE +PV ANOMALY OVER THE GREAT LAKES, WILL SIT OVER THE SOUTHEASTERN CONUS WEDNESDAY- THURSDAY, WITH RIDGING BUILDING IN AROUND THURSDAY NIGHT-FRIDAY AND HANGING IN THROUGH THE WEEKEND. THE UPPER LEVEL TROUGH WILL HELP THE WEAK SURFACE FRONT LINGER ACROSS OUR NORTH FLORIDA ZONES THROUGH THURSDAY, KEEPING OUR CHANCES FOR THUNDERSTORMS SLIGHTLY HIGHER THAN CLIMO AT 40-50%. OUR MORE TYPICAL SEA-BREEZE PATTERN WILL RETURN FRIDAY AND LAST THROUGH THE WEEKEND WITH CHANCES FOR THUNDERSTORMS RETURNING TO 20-40%. && .AVIATION... [THROUGH 18Z MONDAY] FOR THE REST OF THE AFTERNOON INCLUDED A TEMPO GROUP FOR SEA BREEZE THUNDERSTORMS AT ECP. EXCLUDING A BRIEF PERIOD OF MVFR AT VALDOSTA FROM 11-14Z, VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS. && .MARINE... WINDS OVER THE WATERS OUT TO ABOUT 60 NAUTICAL MILES WILL GENERALLY BE FROM THE SOUTH THROUGH THE PERIOD AT 15 KNOTS OR LESS, THOUGH WINDS FURTHER OFFSHORE WILL INCREASE TO 15 TO 20 LATE IN THE WEEK. WAVES WILL STAY AROUND 1-2 FEET THROUGH MID WEEK, INCREASING OVER OUR WESTERN WATERS TO 2-3 FEET WEDNESDAY NIGHT AND POSSIBLY UP TO 4- 5 FEET BY THE END OF THE WEEK DUE TO INCREASED SWELL FROM FURTHER OFFSHORE. && .FIRE WEATHER... RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 40 PERCENT FOR THE NEXT SEVERAL DAYS...THUS HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED. INCREASING MOISTURE BY TUESDAY WILL RESULT IN HIGHER CHANCES OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. && .HYDROLOGY... DESPITE CHANCES OF RAIN THROUGH THE FORECAST PERIOD, COVERAGE WILL BE FAIRLY SCATTERED, KEEPING THE FORECAST RAINFALL TOTALS AROUND 1.25" OR LESS. THIS IS NOT EXPECTED TO CAUSE FLOODING ON OUR AREA RIVERS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 71 92 71 91 72 / 20 30 10 30 30 PANAMA CITY 73 87 75 86 74 / 10 30 10 30 30 DOTHAN 70 92 71 89 71 / 10 40 30 40 30 ALBANY 71 92 71 91 71 / 10 30 30 40 30 VALDOSTA 69 93 71 92 71 / 10 20 10 40 30 CROSS CITY 69 91 71 91 71 / 20 20 20 30 20 APALACHICOLA 75 88 74 88 75 / 20 20 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WESTON SHORT TERM...MOORE LONG TERM...MOORE AVIATION...WESTON MARINE...MOORE FIRE WEATHER...GODSEY HYDROLOGY...MOORE
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.